The Paradoxical Reaction to Rituximab in Six Granulomatosis with Polyangiitis Patients: How Could it be Explained and Managed?

Author(s): Samira Alesaeidi, Seyed Mohammad Piri, Soheil Tavakolpour*

Journal Name: Current Rheumatology Reviews

Volume 17 , Issue 3 , 2021


Become EABM
Become Reviewer
Call for Editor

Abstract:

Background: Granulomatosis with polyangiitis is a systemic anti-neutrophil cytoplasmic antibody-associated vasculitides (AAVs), mainly involving the respiratory tract and renal system. Treatment by Rituximab as a next-generation therapy in ANCA-associated vasculitis is associated with promising outcomes in GPA patients. Despite symptoms improvements, disease recurrence and drug reaction are a challenging topic nowadays.

Objectives: In this study, we examined six GPA patients who were confirmed to have paradoxical reactions to rituximab and then described how to control their symptoms.

Methods: In this study, all the systemic GPA patients (diagnosed based on ACR/EULAR criteria) who received RTX in Amir-Allam hospital were monitored for any sign of disease exacerbation up to 3 months after RTX exposure.

Results: From 78 GPA-diagnosed patients, six, including one man and five women with the mean age of 37.3 ± 13.8, were identified for exacerbation after RTX administration

Conclusion: According to our observation, it could be recommended not to deprive the patient of the benefits of RTX treatment due to the early patient's possible complications.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 17
ISSUE: 3
Year: 2021
Page: [327 - 330]
Pages: 4
DOI: 10.2174/1573397117666210219121659
Price: $95

Article Metrics

PDF: 32